Can vaginal creams give you false STI results?

I've been having uncomfortable vaginal symptoms for a couple days. 

I used monistat 3 day 2 nights ago and last night I put on some hydrocortisone cream. Will the hydrocortisone cream for itch that I put on externally last night at 1 am give me false positive results if I take an STI test today? 

1 Answer

Relevance
  • Lili
    Lv 7
    1 month ago

    It shouldn't, no, there's no reason it would. The tests are looking for certain bacteria or evidence of certain viruses.  There are no bacteria or viruses in steroid creams.

    But you shouldn't use anything at all right before the test.

    Monistat 7-day is really better for a yeast infection.  Monistat (or any of the OTC creams) is not the most efficient treatment, so the longer course is more likely to get rid of the infection.  I'd also suggest taking probiotics twice a day for about 5 days.

    If you're going to a doctor/clinic for an STI test, ask for the prescription one-dose pill to clear your yeast infection, if that's what you have.

Still have questions? Get answers by asking now.